Texas, 2012

Hail and Damaging Winds in Texas, June 14, 2012

June 14, 2012 · NWS SHV · 7 events in 5 counties and zones

Remnant outflow boundaries, disturbances aloft and left over heating from the previous day resulted in the development of strong to severe thunderstorms across portions of Northeast Texas. These thunderstorms produced large hail and damaging thunderstorm wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Remnant outflow boundaries, disturbances aloft and left over heating from the previous day resulted in the development of strong to severe thunderstorms across portions of Northeast Texas. These thunderstorms produced large hail and damaging thunderstorm wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 8:44 PM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 13, 8:44 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT WED JUN 13 2012

.DISCUSSION...
ISOLATED...BUT STG TO SVR TSTMS...HAVE INTENSIFIED AFTER
SUNSET...DRIFTING SLOWLY NORTH ACROSS NW LA AND NE TX. AT THE SAME
TIME...SVR TSTMS MOVG EAST FROM CENTRAL TX...WEAKENED QUICKLY AT
SUNSET. MENTION GUSTY WINDS AND VERY HEAVY RAIN IN FORECAST FOR
REMAINDER OF EVENING...AND LEAVE IN ISOLD CONVECTION FOR THE
OVERNIGHT./VII/.

&&

.AVIATION...
ISOLD STG TSTMS ONLY LIKELY TO AFFECT KSHV TERMINAL...AS OTHER
STORMS CONCENTRATED NEAR TOLEDO BEND...BUT EAST OF THE KLFK
TERMINAL. LIGHT EAST WINDS...OUTSIDE OF ANY POSSIBLE STG TSTM
INDUCED WIND GUSTS. PATCHY FOG POSSIBLE LATER TONIGHT...WHERE
HEAVY RAIN FALLS...ESPECIALLY AT KSHV TERMINAL./11/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  91  71  92  71 /  30  30  10  10  10
MLU  66  92  67  93  69 /  20  30  10  10  10
DEQ  67  90  69  92  69 /  20  20  10  10  10
TXK  67  91  69  93  69 /  20  20  10  10  10
ELD  66  91  66  92  69 /  20  30  10  10  10
TYR  70  90  73  92  71 /  30  20  10  10  10
GGG  70  90  71  92  70 /  30  20  10  10  10
LFK  70  93  72  93  71 /  30  30  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 13, 10:10 AM CST, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT WED JUN 13 2012

ARZ050-051-059-070-LAZ001-002-010-011-017-018-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-141200-
SEVIER-HOWARD-LITTLE RIVER-MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER-
SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1110 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE CURRENTLY ACROSS NORTH CENTRAL TEXAS
AND SOUTHERN OKLAHOMA WILL CONTINUE TO MOVE EAST
SOUTHEAST TODAY...BRINGING WITH IT A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION. WHILE AN ISOLATED SEVERE THUNDERSTORM
CANNOT BE RULED OUT THROUGH THIS EVENING...ANY MORE WIDESPREAD
SEVERE WEATHER WOULD BE TIED TO HEATING AND HOW UNSTABLE THE
ATMOSPHERE BECOMES. THIS ACTIVITY COULD REDEVELOP ALONG ANY
REMNANT OUTFLOW BOUNDARIES DURING THE EVENING HOURS BEFORE
DISSIPATING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.

ARZ060-061-071>073-LAZ003>006-012>014-019>022-141200-
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-
LA SALLE-
1110 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON AND
EVENING ACROSS THE REGION AS A DISTURBANCE APPROACHES THE REGION
FROM THE WEST. ANY STRONG TO SEVERE THUNDERSTORMS WOULD BE TIED TO
AFTERNOON HEATING...AND WILL DEPEND ON HOW UNSTABLE THE
ATMOSPHERE BECOMES. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS TODAY
WILL LIKELY DISSIPATE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.

20

In the hours before

Local storm report, Jun 13, 8:42 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     15 SW FLORIEN           31.30N 93.64W
06/13/2012                   SABINE             LA   LAW ENFORCEMENT

            POWER LINES DOWN 15 MILES SW OF FLORIEN. SOUTH TOLEDO
            BEND RESERVOIR

&&

25
Local storm report, Jun 13, 8:49 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/13/2012                   CADDO              LA   LAW ENFORCEMENT

            TREES DOWN IN SHREVEPORT

&&

25
Special weather statement, Jun 13, 9:18 PM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT WED JUN 13 2012

TXZ166-140400-
SAN AUGUSTINE-
1018 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CDT...FOR THE FOLLOWING
COUNTY...

IN EASTERN TEXAS...
     SAN AUGUSTINE...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...MACUNE AND SAN AUGUSTINE...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MACUNE...OR 28 MILES NORTHEAST
OF ROCKLAND...MOVING NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PARKER
Special weather statement, Jun 13, 10:21 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 PM CDT WED JUN 13 2012

LAZ010-140515-
DE SOTO-
1121 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     MANSFIELD...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MANSFIELD...MOVING NORTHEAST AT
10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

VII
Special weather statement, Jun 13, 11:54 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 AM CDT THU JUN 14 2012

LAZ020-022-140700-
GRANT-LA SALLE-
1254 AM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE AND GRANT...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA AND MIDWAY...

AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTH OF BALL...MOVING EAST
AT 15 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

06
Special weather statement, Jun 14, 12:15 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 AM CDT THU JUN 14 2012

TXZ152-165-140715-
ANGELINA-NACOGDOCHES-
115 AM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     ETOILE...HUNTINGTON AND WODEN...

AT 111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF WODEN...OR 9 MILES
SOUTH OF NACOGDOCHES...MOVING SOUTHEAST AT 15 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM ALONG WITH DEADLY LIGHTNING.

06

The radar

The Shreveport radar (KSHV), 147 km away, was scanning. The volume nearest the first event began at 07:20 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Angelina

When
June 14, 1:20 AM CST
Where
Angelina County, Pollok
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.470, -94.880

Trees were downed in Pollok, Texas near Hwy. 69 and Hwy. 7. Glass was also broken out of a school in Pollok, Texas.

Hail, Smith

When
June 14, 3:15 AM CST
Where
Smith County, 0.91 mi SW of Whitehouse
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.220, -95.230

Quarter to golf ball sized hail was reported near Whitehouse, Texas.

Hail, Smith

When
June 14, 3:16 AM CST
Where
Smith County, 2.23 mi SE of Flint
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
32.180, -95.320

Lightning, Gregg

When
June 14, 5:52 AM CST
Where
Gregg County, 0.9 mi SE of Judson
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.570, -94.740

Two or three oil tank batteries caught fire from an apparent lightning strike on Hwy. 259.

Thunderstorm Wind, Sabine

When
June 14, 2:45 PM CST
Where
Sabine County, 8.51 mi ENE of Milam
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.460, -93.710

Wind damage was reported at Holly Park near the Toledo Bend Reservoir.

Thunderstorm Wind, Sabine

When
June 14, 3:00 PM CST
Where
Sabine County, 4.15 mi N of Milam
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.490, -93.850

Trees were downed along Hwy. 21 near Geneva, Texas.

Thunderstorm Wind, San Augustine

When
June 14, 3:15 PM CST
Where
San Augustine County, 2.46 mi WSW of Fords Corner
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.470, -94.040

Trees were downed along Hwy. 21 southeast of San Augustine, Texas.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379460, 379461, 379462, 379464, 379465, 379466, 379477.